How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask CamilleRN Your Own Question

CamilleRN
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4181
Experience:  Experience: 30 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
22106326
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

I have got to get some relief from the brain zaps that I am

Resolved Question:

I have got to get some relief from the brain zaps that I am getting from weaning off Cymbalta and now Wellbutrin. I have recently been diagnosed with Biopolar II and have started Depakote. The only time I can get relief is to take a 40 mg Cymbalta and then that lasts a couple days before the zapping really starts in again. My psychiatrist told me to go back to my 200 mg Wellbutrin a day but it still zaps with the Wellbgutrin. The only relief I get is when I take a Cymbalta. I can't explain the anxiety that goes through me when this is happening. It even makes it hard to drive because you have to move your head and eyeys and the zap goes through the brain and down the arm. Any suggestions?
Submitted: 2 years ago.
Category: Health
Expert:  CamilleRN replied 2 years ago.
Hi and thank you for your question. I am a verified Expert and I am happy to help you today. To better understand your situation, can I ask why you want to wean off of the Cymbalta?
Customer: replied 2 years ago.
Because my Psychiatrist is requesting I do so. He is saying that I should not be on that medication and also taking the Depakote. I have not taken the Cymbalta or the Wellbutrin for about a week now and the zaps are still happening.
Expert:  CamilleRN replied 2 years ago.
Unfortunately there is a syndrome that can occur in some people upon discontinuation of some medications, and Cymbalta is one of those medications. This is called SSRI discontinuation Syndrome ( also known as SSRI Withdrawal Syndrome) and it's cause is not fully understood. For some people it can last days, or weeks for others months and for other people it has been known to last years. The most effective treatment is to have your Doctor re start the medication and work out a plan to taper off VERY SLOWLY over the course of up to a few months. Here is an article to read more about this: HERE
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4181
Experience: Experience: 30 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
CamilleRN and other Health Specialists are ready to help you
Customer: replied 2 years ago.
Thank you. I have printed the information and this is exactly what I thought but not being the doctor wasn't sure. I will share this with my doctor and see if he will put me back on it and then SLOWLY tapering off.
Expert:  CamilleRN replied 2 years ago.
You are very welcome. Please feel free to come back to this question after you see your Doctor if I can help further:-)

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery